I am an American living in Russia and in late October was diagnosed with pyelonephritis (kidney infection) of the left kidney. I first noticed pain down in my groin and vaginal-area where my leg meets my body, and never noticed any kidney pain. I had a small under-armpit fever of 37.4celsius (but I hate taking my temperature under my armpit but that's the only way they do it here, I don't trust it) and nausea and headache. I had an ultrasound and they found my left kidney was slightly inflammed. I also had blood in my urine and a blood culture that looked positive for infection.
I was put on an IV of liquids and cipro and stayed in the hospital for 5 days because it was a good idea to do in such a country. I was also taking cipro 2 times a day in pill-form after I was released from the hospital for 2 weeks. They told me it could have been from exposure from the COLD--which I do not believe. I mean, of course if you're wearing a short shirt in really cold weather you could get sick, but I don't believe that it is common to get it from the cold. I know that it was probably an untreated UTI that I didn't feel and it went up into my kidneys.
So now it is January, and I am having these symptoms again except for fever and nausea--I have a sharp pain down in the vaginal area to the left side and it seems painful when I urinate. I don't have specific pain in my kidney, except it sometimes feels like under my left ribcage has a tiny pin-point pain. Is it common to have pyelonephritis come back in such a short time? It was only 4 months and I felt fine after the hospital stay...Maybe I have just a bladder infection now, or a UTI? I've had them in the past and I can feel them but now it feels like the symptoms are barely there. Does anyone else have kidney infections frequently? I don't know what exactly to do, I'm worried about the Russian doctors even though it's at an elite hospital that works with mostly Americans. Advice? Sorry it's so long.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?